MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC KIT 106CM 50CM TZ; CATHETER, CONTINUOUS FLUSH

EKOS CORPORATION EKOSONIC KIT 106CM 50CM TZ; CATHETER, CONTINUOUS FLUSH
Model Number 500-55150
Medical Device Problem Codes Device Alarm System (1012); Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years of age or older.
 
Event or Problem Description
It was reported that during the use of an ekosonic deep vein thrombosis (dvt) catheter, displayed the device temperature too high alarm.The issue was able to be resolved through troubleshooting and therapy was restarted.Nine hours later, the temperature too high alarm occurred again.Troubleshooting was unsuccessful and ultrasound was turned off.No patient complications were reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years of age or older.Device evaluated by manufacturer: a visual examination identified blood in the drug lumens.Blistering on some of the elements in group 2, an indication of catheter use.The thermocouples aligned between the usc groups and a suture indention at 35.4 cm distal to the strain relief.The event log was also reviewed and showed the therapy was performed with a 50cm catheter.Temperature on thermocouple 3 (tc3) was above threshold and erratic at the beginning, which caused an "any_tc_hot" alarm and prevented ultrasound therapy from starting.The control unit power cycled, and the catheter was disconnected and reconnected.About 4.5 hours later, the ultrasound was able to start.This time tc3 was invalid and stayed invalid.A "temp_timeout" alarm occurred at 2.5 hours due to the tc3 issue and the alarm recurred 3 times between 7.7 to 9 hours, then was followed by a "temp_shutoff" and "any_tc_hot" alarms.The control unit was again powered cycled and the catheter disconnected and reconnected multiple times.Finally tc3 temperature settled at normal range and the therapy restarted and ran alarm free for 8 more hours.After the 50cm catheter disconnected, an 18cm catheter was connected and the therapy continued to run with no issues for 20 additional hours.The cu functioned as expected and no sign of rf drift was seen.In-house testing was able to replicate the issue.The readings on tc3 at 99.9 c and 100 c indicate a connection issue in the catheter.
 
Event or Problem Description

Brand Name
EKOSONIC KIT 106CM 50CM TZ
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s.
bothell WA 98011 8809
MDR Report Key10142666
Report Number2134265-2020-07660
Device Sequence Number2561746
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2022
Device Model Number500-55150
Device Catalogue Number500-55150
Device Lot Number0190206028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date08/19/2020
Patient Sequence Number1